Forum

Amitriptyline - nightmares!!!

Been taking these tablets now for nearly a year… first 20mgl and now 50ml… get the really dopey feeling in the morn and when in work, sometimes cant get my words out and end up saying different words to what I wanted to say… sometimes I can get a whole room to end up laughing, dont mind that, cos always been a bit of a joker!!! Its these bloody nightmares, getting lately, I can be dreaming up to 5 different horrible dreams through the night, tried taking tablet earlier, dont make any difference… Afraid to stop as hey I’m walking, havent fell down stairs now for at least 6 months, so a bit reluctant really to go to the doc, in case they try somein else and it dont work… Anyone else get this prob… also my best friend has just been diagnosed with fibromyalgia and its so similar to MS and she also takes this tab and gets the same trouble, anyone out there the same???

Im taking amytryptiline but only in the evening as thats when I mostly get nerve pain/back pain.

Ive not noticed being clumbsy with them, but nightmares yes. Your doseage is larger than mine but years ago I took 3 x 25mg and saw patterns on the ceiling. It must be the pills giving you nightmares, perhaps the dose is too high if you find you start falling again.

Working out right doseage is a nightmare, what is good for one is bad for another. Same with baclofen.

You may need to speak to your ms nurse or gp to make sure your getting the right relief yet able to function during the day.

As for the word finding and all coming out wrong, Ive been doing that today and have in the past. Its brain fog love. Your one of a bunch of very special msers (:o) but we are lovely with it!

bren

x

Hi Pink

I’ve only been on them a few weeks and have not had any dreams let alone nightmares since I started taking them. Initially I woke up to go to loo in the night but this has stopped now.

I’m off work sick though, and take 20mg around 9pm, and have discovered I can’t wake up and get moving till around 1030am which is weird given I would normally have driven 100 miles and done a couple of hours work by then.

However I accept that this is a new world and don’t make any appointments for the morning and don’t set my alarm anymore…I try and wake up naturally.

I’m sure there are tons of different meds out there though and think Brens advice is spot on… why stick with this drug if it isn’t totally working for you? Also agree with Bren… I’m not convinced it’s the Amitryptiline that makes me get words the wrong way round…

Hiya

I have used it on and off for several years-currently taking it. Never found it to be the cause of nightmares-my LDN causes me some fantastic hallucinations tho!

Re slow the next day-I have found that taking it at 8pm to be the best for me.

I havent heard of Amytriptyline being the cause of nightmares but thats not to say that its not possible.

Ellie x

Firstly that slurred speach or unable to get your words out is proberly symptoms of MS,I slur my words or say mixed up words,it part of my MS.But to make sure whats happening I would speak to your MS nurse or your GP.

Now I would say that often our worries and stresses of our lives can cause terrible nightmares and it could be simply your stressed.Again I would speak to one of your service providors about this.

I never had a nightmare on Amitriptyline until last night.But I wouldnt say it was caused by the meds I would say my nightmare was down to my stresses and worries of being poorley.

Charlie,x

Hi. I’ve been taking a low dose 10 mg. recently my consultant increased it to 25 mg and it will be slowley increased to 75 mg. so far I haven’t had any problems but I do worry when the dose is increased to to max. I agree that maybe the dose or the med may not agree with you maybe you should speak to your doctor or ms nurse. There are alternatives out there. With regards to the speech I have the same problem but they were there before I started taking amitriptaline. Again speak to your doctor. Hope this settles down for you. Sheron

Hi

I couldn’t tollerate even 10mg unable to function the next day.

Consultant changed them to Nortritalyn a sister to Amatriptyln,

No side effects and I can function OK.

Hi, I find that I sleep much better when taking amitriptylene, but do find that Im groggy in the morning and could stay in bed all day (bit tricky as I have 3 children to get to school!) I was advised in the past to try and take them 12 hours before you need to function properly in the morning, which sometimes means that I am getting sleeply before it is bed time! I think there are some other drugs of the same type that don’t have the same side effects, it’s sometimes worth trying others, Iam sure your Ms nurse could advise you. Cheers, lilbill x

I take 40ml at night and they help with MS pain the following day, also help me sleep. I don’t get bad dreams with them. My daughter and I have both been having vivid dreams lately, we think it could be the time of year. Slurring and muddling words sounds like an MS thing. There are other drugs available it you are taking it for pain, some people don’t get on with them, they seem to suit me very well.

Wendyxx

Hi, I take 75mg of amitriptyline at night. I don`t think they cause me nightmares. They keep my nerve pain at bay.

I know some folk can`t tolerate them as they make them dopey in the mornings.

Can I ask, please? The colour you are tyoing in is very hard to read. could you use a bolder colour, please? Ta.

luv POllx